Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 98, NWS Austin/San Antonio, TX

August 21, 2025Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 21, 2025, 3:07 PM CDT for Wilson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2025, 3:07 PM CDT (20:07 UTC)
Expired
Aug 21, 2025, 5:16 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WGUS54 KEWX 212007
FFWEWX
TXC493-212315-
/O.NEW.KEWX.FF.W.0098.250821T2007Z-250821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
307 PM CDT Thu Aug 21 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  West Central Wilson County in south central Texas...

* Until 615 PM CDT.

* At 307 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Elmendorf and Canada Verde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2918 9821 2908 9837 2911 9841 2913 9840
      2916 9837 2921 9833 2924 9830 2926 9829
      2929 9826 2931 9825 2921 9810

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
1 follow-up statement
647 
WGUS74 KEWX 212216
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
516 PM CDT Thu Aug 21 2025

TXC493-212226-
/O.CAN.KEWX.FF.W.0098.000000T0000Z-250821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wilson TX-
516 PM CDT Thu Aug 21 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL WILSON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2918 9821 2908 9837 2911 9841 2913 9840
      2916 9837 2921 9833 2924 9830 2926 9829
      2929 9826 2931 9825 2921 9810

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:48 PM CDT, 1 hour 19 minutes earlier. Its key messages:

  • Pockets of heavy rain are possible for the rest of this afternoon and early evening that could lead to localized flooding
  • Chances of rain continue across most areas on Friday with pockets of heavy rain possible along and east of Interstate 37 and south of Interstate 35, and the coastal plains. Localized flooding possible.
  • Drier for some areas on Saturday with dry conditions spreading across most locations on Sunday
  • Wetter conditions return on Tuesday into Wednesday as a storm track moves across the Southern Plains
Area forecast discussion, Aug 21, 1:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
148 PM CDT Thu Aug 21 2025

.KEY MESSAGES...

- Pockets of heavy rain are possible for the rest of this
  afternoon and early evening that could lead to localized
  flooding

- Chances of rain continue across most areas on Friday with
  pockets of heavy rain possible along and east of Interstate 37
  and south of Interstate 35, and the coastal plains. Localized
  flooding possible.

- Drier for some areas on Saturday with dry conditions spreading
  across most locations on Sunday

- Wetter conditions return on Tuesday into Wednesday as a storm
  track moves across the Southern Plains

&&

.SHORT TERM (THROUGH FRIDAY NIGHT)...
A shear axis is moving across our area this afternoon. Based on
satellite data, the shear axis extends from northeast to
southwest from La Grange to Frio to Eagle Pass. Also, a boundary
has formed across the northern Hill Country and it is moving
across the Llano and Williamson Counties. With plenty of
moisture in place (precipitable water values over 2 inches) this
translates to the development of moderate to heavy showers and
isolated storms capable of producing pockets of heavy rain that
could lead to localized flooding. As the afternoon progresses,
it is likely that the intensity of these storms increases with
the aid of daytime heating. Thus far, one to three inches of
rain has fallen across the southern Edwards Plateau. Additional
one to two inches with isolated up to three inches are possible
for the rest of this afternoon and evening. Can't rule out wind
gusts of 30 to 40 mph with stronger storms. Hires models are
trending drier across the Rio Grande and southern Edwards
Plateau late afternoon focusing across the southern Rio Grande,
Hill Country (including the Austin area), I-35/I-37 corridors,
and the coastal plains.

As the shear axis continues to push to the south this evening, the
focus of shower and storm activity is forecast to stay across the
coastal plains with slight to low chances for rain over a good
portion of the local area with the exception of portions of the
southern Edwards Plateau and Rio Grande where PoPs are less than 20
percent.

The shear axis lingers across the local area on Friday and the
combination of abundant moisture and outflow boundaries moving
around the area presents another opportunity for moderate to heavy
showers and isolated thunderstorms mainly during the afternoon and
evening. Stronger storms are capable of producing heavy downpours
that could lead to localized flooding and wind gusts of 30 to 40
mph. With the loss of daytime heating, shower and storm activity
decreases during the evening into the overnight period.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
Saturday looks drier for some areas, but showers and storms are
likely across portions of the coastal plains and nearby the
I-35 corridor. By Sunday, the subtropical ridge builds back into
our area and brings dry conditions and plenty of sunshine.

Chances for rain return on Tuesday into Wednesday as a storm track
moves across the Southern Plains into the Middle Mississippi Valley.
Seasonable high and low temperatures are forecast across South
Central Texas through the extended forecast period.

&&

.AVIATION (18Z THURSDAY THROUGH SATURDAY)...
VFR condition generally prevail through the TAF period with the
exception of any reductions in convective activity. A complex
of showers and thunderstorms continues to move south to
southeast over the southern Edwards Plateau, western Hill
Country and Rio Grande Plains while isolated thunderstorms are
beginning to develop further east. DRT may see rain a few more
hours with VCSH through the afternoon. Latest guidance suggests
thunderstorm development near I- 35 sites this afternoon and
opted for TEMPO groups for the best timing, though activity may
linger through 01Z. Some wind gusts in excess of 30 kts are
possible in and near TSRA activity, otherwise wind will
generally be below 10 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  94  74  95 /  30  40  10  20
Austin Bergstrom Intl Airport  74  94  73  95 /  40  50  20  30
New Braunfels Muni Airport     73  94  72  94 /  40  50  30  30
Burnet Muni Airport            73  90  71  92 /  20  30  10  20
Del Rio Intl Airport           75  95  76  96 /  20  20  20  20
Georgetown Muni Airport        74  94  72  95 /  30  40  10  20
Hondo Muni Airport             72  94  73  93 /  30  50  20  30
San Marcos Muni Airport        73  95  72  95 /  40  50  20  30
La Grange - Fayette Regional   73  91  73  92 /  40  60  30  40
San Antonio Intl Airport       75  94  76  94 /  30  40  20  40
Stinson Muni Airport           76  96  76  94 /  30  50  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...17
Aviation...27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:13 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 21, 5:32 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Aug 21, 5:58 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Aug 21, 7:58 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr3 hr
Aug 21, 8:31 AM CDTAreal Flood AdvisoryEWXEdwards, Real3 hr
Aug 21, 8:36 AM CDTRiver Flood WarningEWXKerr8 hr
Aug 21, 9:20 AM CDTAreal Flood AdvisoryEWXKerr3 hr
Aug 21, 10:06 AM CDTAreal Flood AdvisoryEWXBandera, Real3 hr
Aug 21, 10:53 AM CDTAreal Flood AdvisoryEWXMedina, Uvalde3 hr
Aug 21, 11:48 AM CDTFlash Flood Warning Considerable damage threatEWXUvalde3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.